Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Stopped taking thyroid medication. Experiencing tingling on head and face. Is this due to medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Was put on a thyroid medication in January, and stopped taking it about ninty days later with severe side effects. Since, all of my blood tests have been normal and I have lost all of those side effects except one. I have a rush and tingling on my head and face, seemingly from a blood rush. Could that still be from my thyroid medication that long ago?
Posted Sat, 10 Nov 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Jonas Sundarakumar 9 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

It is very unlikely that the symptom that your are experiencing is due to the thyroid medication which you last took 90 days ago. The half-life (i.e. the time taken to clear half the original level of the medication from your bloodstream) of Thyroxine is about 7 to 10 days . It usually takes about 5 half lives to completely eliminate a medication from the body. This means that in less than two months the thyroid medication would have been completely cleared from your system. That is why it is unlikely that your current symptom could be an effect of the medication.

This tingling / flushing sensation may be due to some other cause like thyroid disorders itself, diabetes, certain vitamin deficiencies, anxiety disorders, etc. So, if this problem is causing you significant distress, I would suggest that you see a doctor to have a thorough physical examination, including a neurological examination to ascertain the cause.

Wish you all the best.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor